Texas, 2016

Flash Flooding and Hail in Texas, May 10 to 13, 2016

May 10 to 13, 2016 · NWS SJT · 53 events in 11 counties and zones

The dryline resulted in the development of severe thunderstorms on May 10, while a cold front and a dryline interacting with an unstable atmosphere on May 11 resulted in severe storms. These storms produced several reports of large hail and damaging winds over a four day stretch.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The dryline resulted in the development of severe thunderstorms on May 10, while a cold front and a dryline interacting with an unstable atmosphere on May 11 resulted in severe storms. These storms produced several reports of large hail and damaging winds over a four day stretch.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 10, 11:28 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, May 10, 11:28 AM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
1228 PM CDT TUE MAY 10 2016

.AVIATION...
/18Z TAFS/

Low clouds and fog has dissipated for the moment, but all models
are indicating at least scattered convection to develop across
West Central Texas by mid afternoon. Best forecast right now would
have the storms south and southeast of San Angelo, with the
Sonora, Junction, and Brady terminals the most likely to be
affected. Have included a VCTS and a CB group for those 3
locations for the afternoon and evening. Once the storms actually
develop, may be able to pin down the timing a little bit better.

&&

.PREV DISCUSSION... /issued 633 AM CDT TUE MAY 10 2016/

AVIATION...
/12Z TAFS/

Look for moderately challenging flight conditions during the next
24 hours. Patchy fog this morning, has reduced the visibility at
the Junction terminal to five satute miles; expect this fog to
linger for a couple hours. Thunderstorms may develop today and
tonight...mainly along and southeast of a line from Ozona, to San
Angelo, to Coleman. Large hail and damaging winds are possible
with some thunderstorms.

PREV DISCUSSION... /issued 432 AM CDT TUE MAY 10 2016/

SHORT TERM...
(Today and Tonight)

.Possible Thunderstorms Southeast...

Thunderstorms may develop across our southeastern counties today and
tonight. Models continue to indicate the potential for
thunderstorms...mainly along and southeast of a line from Ozona, to
San Angelo, to Coleman. The HRRR begins development across our
Northwest Hill Country counties around 2 pm CDT and then expends the
development area northwest. The Storm prediction Center has much of
this same area designated as either marginal or slight risk areas.
But, models still don't indicate very good upper support. So, the
main forcing will be thermodynamic. Given low confidence for exactly
where and when any thunderstorms may develop, will continue only
slight chance PoPs for the today and tonight periods.

LONG TERM...
(Wednesday through Monday)

Wednesday afternoon, a dryline is expected to set up along the
western edge of West Central Texas from Iraan to Sterling City to
Sweetwater to Childress. Isolated thunderstorms are possible
along/east of the dryline, but there is a better chance of storms
Wednesday night, as an upper shortwave moves through the Central
Plains and a cold front approaches the Big Country toward morning.
The best potential for storms will be in the Big Country, where
the best dynamics are in place. Day 3 SPC outlook has
marginal/slight risk of storms for the I-20 and northward area.
Still, a storm could become severe anywhere, if it develops, as
the GFS model forecasts SB CAPES of 2000-4000 J/KG along and east
of a Sonora...San Angelo...Abilene...Throckmorton line.

Storm chances continue Thursday as a cold front moves through.
Again a few severe thunderstorms possible, particularly south of
the Big Country where GFS was indicating MUCAPES of 2000 to 3000
J/KG. Day 3 SPC outlook has a marginal risk of severe storms
Thursday for all of West Central Texas.

There is small lull in showers and thunderstorms Friday and
Friday night, before thunderstorms chances return Saturday into
Sunday. There are several shortwaves in zonal flow aloft along
with possible dryline interaction Sunday/Sunday night. Instability
is not a strong (CAPES were in the 1000-1500 J/KG) but can not
rule out a severe storm. While a cold front brings more stable
air Monday night and Tuesday, a few storms could develop, mainly
in eastern sections where more moisture will be available.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 93  67  91  62 /   5  10  20  50
San Angelo 	 92  66  91  65 /  20  20  20  30
Junction 	 92  65  88  65 /  30  30  30  30

&&

.SJT Watches/Warnings/Advisories...
None.
&&

07
Hazardous weather outlook, May 10, 1:51 PM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
251 PM CDT TUE MAY 10 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-112000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
251 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERRSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
ACROSS MUCH OF WEST CENTRAL TEXAS. SOME STORMS MAY BE SEVERE ALONG
AND EAST OF BAIRD TO MERTZON TO OZONA LINE. THE MAIN HAZARDS WILL
BE VERY LARGE HAIL...LARGER THAN GOLF BALL SIZE...DAMAGING WINDS
AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF WEST CENTRAL
TEXAS WEDNESDAY AND THURSDAY. A FEW STORMS MAY BE SEVERE ACROSS
THE BIG COUNTRY WEDNESDAY AND WEDNESDAY NIGHT. THE MAIN HAZARDS
WILL BE LARGE HAIL AND DAMAGING WINDS. FOR THURSDAY...WHILE IT
APPEARS THAT THE THREAT OF WIDESPREAD SEVERE WEATHER REMAINS
RELATIVELY LOW...A FEW THUNDERSTORMS MAY STRENGTHEN TO SEVERE
LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 10, 2:04 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT TUE MAY 10 2016

TXZ139-140-154-155-102045-
COLEMAN TX-MCCULLOCH TX-BROWN TX-SAN SABA TX-
304 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWN...SOUTHEASTERN
COLEMAN AND NORTHERN MCCULLOCH COUNTIES UNTIL 345 PM CDT...

AT 304 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WALDRIP...OR 18
MILES NORTH OF BRADY...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WALDRIP AROUND 310 PM CDT.
  ROCKWOOD AROUND 325 PM CDT.
  TRICKHAM AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MILBURN...SHIELDS...US-
67 NEAR THE COLEMAN-
BROWN COUNTY LINE...WHON...INDIAN CREEK...FIFE AND US-
283 NEAR THE MCCULLOCH-COLEMAN COUNTY LINE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
WEST CENTRAL TEXAS.

LAT...LON 3163 9878 3161 9878 3150 9897 3148 9899
      3146 9899 3125 9934 3138 9960 3188 9931
      3164 9877
TIME...MOT...LOC 2004Z 213DEG 20KT 3139 9941

DANIELS

The radar

The San Angelo radar (KSJT), 113 km away, was scanning. The volume nearest the first event began at 20:34 UTC.

Open the radar archive at this moment

Event by event

40 hail, 10 thunderstorm wind, 3 flash flood. Local standard time, as filed.

Hail, Coleman

When
May 10, 2:36 PM CST
Where
Coleman County, 1.5 mi NNE of Whon
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
31.500, -99.310

Hail, Brown

When
May 10, 2:50 PM CST
Where
Brown County, 5.15 mi SSW of Zephyr
Measured
1 in hail
Reported by
Public
Coordinates
31.610, -98.830

The public reported quarter size hail 5 miles south-southwest of Zephyr on County Road 258.

Hail, Brown

When
May 10, 2:55 PM CST
Where
Brown County, 5.36 mi SE of May
Measured
0.88 in hail
Reported by
CoCoRaHS
Coordinates
31.930, -98.860

Hail, Brown

When
May 10, 3:06 PM CST
Where
Brown County, 0.69 mi S of Early
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.740, -98.950

A trained spotter reported quarter size hail in Early.

Hail, Brown

When
May 10, 3:10 PM CST to 3:20 PM CST
Where
Brown County, 0.59 mi W of Winchell
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.470, -99.160

Quarter size hail in Winchell was reported through amateur radio at 410 pm and again at 420 pm.

Hail, Brown

When
May 10, 3:20 PM CST
Where
Brown County, 2.73 mi WSW of Dubin
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
31.510, -99.140

The fire department reported half dollar size hail, 3 miles north-northeast of Winchell.

Hail, Brown

When
May 10, 3:30 PM CST
Where
Brown County, 5.36 mi SE of May
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
31.930, -98.860

A CoCoRaHS observer reported half dollar size hail, 5 miles southeast of May.

Hail, Concho

When
May 10, 3:40 PM CST
Where
Concho County, 4.19 mi S of Eden
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.160, -99.840

Law Enforcement reported quarter size hail, 4 miles south of Eden.

Hail, Brown

When
May 10, 3:45 PM CST to 4:02 PM CST
Where
Brown County, 3.52 mi E of May
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
31.980, -98.870

The fire department reported quarter size hail lasted for 15 to 20 minutes, beginning around 445 pm, 3 miles east of May on Farm to Market Road 1689. Also, 40 to 50 mph winds were reported.

Hail, McCulloch

When
May 10, 4:04 PM CST
Where
McCulloch County, Melvin
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
31.200, -99.580

A trained spotter reported half dollar to hen egg size hail in Melvin. The large hail busted a windshield.

Hail, Concho

When
May 10, 4:28 PM CST
Where
Concho County, 8.28 mi E of Millersview
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.430, -99.630

A trained spotter reported quarter size hail, 3 miles northwest of Doole.

Hail, McCulloch

When
May 10, 4:32 PM CST
Where
McCulloch County, Melvin
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
31.200, -99.580

A trained spotter reported quarter to ping pong ball size hail in Melvin.

Hail, Concho

When
May 10, 4:37 PM CST
Where
Concho County, 8.28 mi E of Millersview
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.430, -99.630

A trained spotter reported quarter size hail, 3 miles northwest of Doole.

Hail, Brown

When
May 10, 5:00 PM CST
Where
Brown County, 4.17 mi W of Bangs
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
31.710, -99.200

Golf ball size hail was reported through amateur radio along US Highway 67 on the Brown/Coleman County line.

Hail, McCulloch

When
May 10, 6:09 PM CST
Where
McCulloch County, 4.77 mi SSW of Brady
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.070, -99.370

A trained spotter reported quarter size hail along US Highway 190 about 5 miles southwest of Brady.

Thunderstorm Wind, McCulloch

When
May 10, 6:20 PM CST
Where
McCulloch County, 0.69 mi N of Brady
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.140, -99.330

Law enforcement reported numerous trees blown down across Brady.

Hail, San Saba

When
May 10, 6:50 PM CST
Where
San Saba County, 0.59 mi E of San Saba
Measured
0.75 in hail
Reported by
Public
Coordinates
31.200, -98.720

Hail, Tom Green

When
May 10, 7:27 PM CST
Where
Tom Green County, 4.05 mi SW of Christoval
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
31.160, -100.550

Hail, Tom Green

When
May 10, 9:29 PM CST
Where
Tom Green County, 0.69 mi S of Christoval
Measured
1 in hail
Reported by
NWS Employee
Coordinates
31.190, -100.500

A NWS Employee reported quarter size hail in Christoval.

Hail, Tom Green

When
May 10, 9:31 PM CST
Where
Tom Green County, 0.69 mi S of Christoval
Measured
1 in hail
Reported by
Public
Coordinates
31.190, -100.500

The public reported quarter size hail in Christoval.

Hail, McCulloch

When
May 10, 9:38 PM CST
Where
McCulloch County, 3.15 mi SE of Voca
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
30.990, -99.140

A trained spotter reported mostly small hail covered the ground, with a few golf ball size hail stones.

Hail, Mason

When
May 11, 12:11 AM CST to 12:21 AM CST
Where
Mason County, 2.83 mi NNW of Loyal Vly
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
30.620, -99.010

This storm dumped lots of hail 3 miles north of Loyal Valley. Fire department reported the hail was 8 to 10 inches deep and lasted from 111 AM to 121 AM. There was one place the hail was about 1.5 feet deep. The hail was still on the ground at 9 AM.

Thunderstorm Wind, Mason

When
May 11, 12:18 AM CST
Where
Mason County, 2.83 mi NNW of Loyal Vly
Measured
83 kt (96 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.620, -99.010

The fire department reported damaging thunderstorm winds uprooted a pecan tree 70 feet tall, knocked down fencing and destroyed some outbuildings on the Premiere Ranch. The damage was about 3/4 of a mile wide.

Hail, Jones

When
May 11, 4:29 PM CST
Where
Jones County, Hamlin
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.880, -100.130

A member of the public reported golf ball size in Hamlin.

Thunderstorm Wind, Jones

When
May 11, 4:40 PM CST
Where
Jones County, 1.16 mi W of Tuxedo
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
32.930, -99.950

The public reported numerous tree limbs blown down in Tuxedo.

Thunderstorm Wind, Jones

When
May 11, 4:55 PM CST
Where
Jones County, 5.27 mi W of New Hope
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.860, -99.870

A trained spotter reported a wind gust of 60 mph, 7 miles southwest of Stamford.

Thunderstorm Wind, Jones

When
May 11, 5:04 PM CST
Where
Jones County, 4.45 mi SE of Radium
Measured
70 kt (81 mph) estimated gust
Reported by
Storm Chaser
Coordinates
32.790, -99.940

A storm chaser reported a semi truck flipped over on US Highway 83 due to strong straight line winds to be 80 mph or greater. The location was 3 miles northwest of Anson.

Hail, Jones

When
May 11, 5:12 PM CST
Where
Jones County, 0.69 mi N of Anson
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
32.760, -99.880

Thunderstorm Wind, Jones

When
May 11, 5:20 PM CST
Where
Jones County, 4.06 mi W of New Hope
Measured
61 kt (70 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.870, -99.850

The fire department reported several utility poles snapped along County Road 295, east of U.S. Highway 277. The location is 6 miles south-southwest of Stamford.

Thunderstorm Wind, Shackelford

When
May 11, 5:49 PM CST
Where
Shackelford County, 6.25 mi SSW of Acampo
Measured
65 kt (75 mph) estimated gust
Reported by
Storm Chaser
Coordinates
32.640, -99.480

A storm chaser reported a wind gust of 75 mph about 12 miles southwest of Albany.

Hail, Shackelford

When
May 11, 6:18 PM CST
Where
Shackelford County, Moran
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
32.550, -99.170

A storm chaser reported quarter size hail in Moran.

Hail, Shackelford

When
May 11, 6:22 PM CST
Where
Shackelford County, Sedwick
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
32.600, -99.200

A trained spotter reported half dollar to hen egg size hail falling along Texas State Highway 6, four miles north-northwest of Moran.

Thunderstorm Wind, Shackelford

When
May 11, 6:24 PM CST
Where
Shackelford County, 1.75 mi E of Sedwick
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
32.600, -99.170

A trained spotter reported a wind gust of 60 mph, 4 miles north of Moran.

Hail, Callahan

When
May 11, 6:34 PM CST
Where
Callahan County, Clyde
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.400, -99.500

Quarter size hail was reported at the intersection of Interstate 20 and Farm to Market Road 604.

Hail, Callahan

When
May 11, 7:10 PM CST
Where
Callahan County, 4.94 mi SW of Rowden
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
32.160, -99.420

A trained spotter reported ping pong ball size hail, 8 miles east of Oplin.

Hail, Coleman

When
May 11, 7:21 PM CST
Where
Coleman County, 2.83 mi NNW of Burkett
Measured
2.75 in hail
Reported by
Fire Department/Rescue
Coordinates
32.040, -99.230

The fire department reported baseball size hail, 3 miles north of Burkett.

Hail, Callahan

When
May 11, 7:35 PM CST
Where
Callahan County, 7.45 mi SSW of Rowden
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.110, -99.420

A trained spotter reported half dollar size hail, 8 miles east-southeast of Oplin.

Thunderstorm Wind, Coleman

When
May 11, 8:00 PM CST
Where
Coleman County, 6.71 mi NW of Echo
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
31.990, -99.420

A storm chaser reported a wind gust of 60 mph about 7 miles northwest of Echo.

Hail, Callahan

When
May 11, 8:36 PM CST
Where
Callahan County, Cross Plains
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.130, -99.170

Law enforcement reported golf ball size hail in Cross Plains.

Hail, Coleman

When
May 11, 8:42 PM CST
Where
Coleman County, 0.91 mi NE of Novice
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
31.990, -99.620

A trained spotter reported quarter to half dollar size hail in Novice.

Hail, Jones

When
May 11, 9:28 PM CST
Where
Jones County, 1.35 mi WNW of Anson
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.760, -99.900

A trained spotter reported dime to penny size hail.

Flash Flood, Coleman

When
May 11, 10:18 PM CST to 10:45 PM CST
Where
Coleman County, 3.5 mi N of Burkett to 3.55 mi N of Burkett
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
32.050, -99.210

The fire department reported water running over the road at State Highway 206 and County Road 182.

Hail, Taylor

When
May 11, 11:09 PM CST
Where
Taylor County, 2.15 mi NNW of Wylie
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
32.410, -99.780

A storm chaser reported quarter size hail, 4 miles southwest of Abilene.

Hail, Taylor

When
May 11, 11:10 PM CST
Where
Taylor County, 2.24 mi WNW of Abilene
Measured
1.5 in hail
Reported by
Public
Coordinates
32.465, -99.764

The public reported ping pong ball size hail at north 14th St and Willis St, in Abilene.

Hail, Callahan

When
May 11, 11:45 PM CST
Where
Callahan County, Clyde
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
32.400, -99.500

Law enforcement reported golf ball size hail in Clyde.

Hail, Taylor

When
May 11, 11:45 PM CST
Where
Taylor County, Abilene
Measured
1 in hail
Reported by
Public
Coordinates
32.450, -99.730

The public reported quarter size hail in Abilene.

Hail, Taylor

When
May 11, 11:51 PM CST
Where
Taylor County, 3.23 mi WSW of Abilene
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
32.430, -99.780

The broadcast media reported golf ball size hail at the KRBC TV station.

Hail, Taylor

When
May 12, 12:00 AM CST
Where
Taylor County, 2.92 mi E of (Dys)dyess Afb Abile
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.420, -99.800

A trained spotter reported quarter size hail, 3 miles east of Dyess AFB.

Hail, Taylor

When
May 12, 12:15 AM CST
Where
Taylor County, 2.15 mi SSW of Wylie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.350, -99.780

A trained spotter reported quarter size hail, 6 miles west-northwest of Potosi.

Hail, Taylor

When
May 12, 12:20 AM CST
Where
Taylor County, 0.69 mi S of View
Measured
1.5 in hail
Reported by
Public
Coordinates
32.340, -99.880

The public reported ping pong ball size hail in View.

Flash Flood, Taylor

When
May 12, 4:30 AM CST to 6:30 AM CST
Where
Taylor County, 1.95 mi NNW of Abilene Elmdale Arpt to 3.12 mi SSW of (Abi)abilene Muni Ar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.475, -99.665

Heavy rain caused flooded streets and intersections across Abilene.

Flash Flood, Callahan

When
May 12, 6:15 AM CST to 8:15 AM CST
Where
Callahan County, 1.75 mi ENE of Clyde to 2.11 mi NW of Clyde
Cause
Heavy Rain
Reported by
Public
Coordinates
32.412, -99.473

Thunderstorms with very heavy rain flooded roads and some homes in Clyde.

Thunderstorm Wind, Jones

When
May 13, 9:50 PM CST
Where
Jones County, Hamlin
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.880, -100.130

The Hamlin Fire Department reported damaging thunderstorm winds broke a telephone pole, destroyed a carport and knocked down some tree limbs in Hamlin.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635558, 635560, 635562, 635566, 635572, 635579, 635580, 635589, 635587, 635594, 635599, 635595, 635600, 635601, 635602, 635666, 635603, 635604, 635606, 635605, 635609, 635608, 635668, 635610, 635672, 635669, 635670, 635611, 635671, 635676, 635612, 635614, 635677, 635613, 635615, 635616, 635617, 635680, 635618, 635619, and more.